MAUDE Adverse Event Report: ZIMMER BOIMET GMBH SWITZERLAND DRILL BIT WITH QUICK COUPLING, 2-FLUTED, ø 2.5 MM, 154/180 MM; LOWER TRAUMA INSTRUMENT

ZIMMER BOIMET GMBH SWITZERLAND DRILL BIT WITH QUICK COUPLING, 2-FLUTED, ø 2.5 MM, 154/180 MM; LOWER TRAUMA INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source - foreign: japan.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that approximately one month and two weeks ago, during the implantation of a distal femur system, the tip of the drill fractured and remained in the bone of the patient.The surgeon was unable to remove the fractured piece.No add issues of the patient were reported.Delay 0-15 minutes.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d9, g3, g6, h1, h2, h3, h6, h10 product was returned for investigation.Event can be confirmed, as the edge of the drill bit is fracture on the edge.Device was further sent for further analysis to material and research: hardness is according to specification; the fracture surface shows a ductile force fracture.Review of the device history record identified no deviations or anomalies during manufacturing.Device used for treatment.Medical records were not provided.With the available information a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
DRILL BIT WITH QUICK COUPLING, 2-FLUTED, ø 2.5 MM, 154/180 MM
Common Device Name
LOWER TRAUMA INSTRUMENT
Manufacturer (Section D)
ZIMMER BOIMET GMBH SWITZERLAND
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15400098
Report Number0009613350-2022-00428
Device Sequence Number5056784
Product Code HTW
UDI-Device Identifier00889024298064
UDI-Public(01)00889024298064(11)141209(10)14092857
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10325180
Device Lot Number14092857
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexPrefer Not To Disclose